MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONATA; Cochlear Implant

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONATA; Cochlear Implant
Model Number Mi1260 SONATA 2
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Head Injury (1879); Insufficient Information (4580)
Date of Event 12/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been explanted and should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The device was explanted.The reason for re-implantation is an injury in (b)(6) 2026, after which the user suddenly lost her hearing.
 
Additional Manufacturer Narrative
Additional information: according to the information received the device was explanted due to a loss of benefit after an injury.However, neither in situ measurements nor further information has been received.A root cause cannot be determined due to lack of information.The explanted device has not been received for investigation yet.
 
Event or Problem Description
The device was explanted.The reason for re-implantation is an injury in january 2026, after which the user suddenly lost her hearing.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Conclusion: damage to the reference electrode, likely caused by the repeated external impacts, was determined to be the root cause of device failure.Other mechanical damages found are attributable to the removal surgery.This is a final report.

Brand Name
SONATA
Common Device Name
Cochlear Implant
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
+43-(577)88
MDR Report Key24555112
Report Number9710014-2026-00237
Device Sequence Number15668616
Product Code MCM
UDI-Device Identifier09008737385385
UDI-Public(01)09008737385385
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMi1260 SONATA 2
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/16/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Supplement Date Received by Manufacturer03/03/2026
03/03/2026
Initial Report FDA Received Date03/10/2026
Supplement Report FDA Received Date04/28/2026
07/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 YR
Patient SexFemale